MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TB CARBOLFUCHSIN KF; CARBOL FUCHSIN

BECTON, DICKINSON & CO. (SPARKS) BD BBL TB CARBOLFUCHSIN KF; CARBOL FUCHSIN
Model Number 212518
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The following is intended to summarize the investigation for customer complaint (b)(4), material 212518, lot 0237774 for precipitate.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the batch history record for tb carbolfuchsin kf.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question.Two photos were received.The first photo depicts a view of a bottle of tb carbolfuchsin kf fert # 212518, exp 2021-09-30.The lot number covered by hand holding the bottle.The second photo depicts a bottle of tb carbolfuchsin kf lot # 0237774.A retention sample from the complaint batch was evaluated along with a control batch.The solution appearance was satisfactory and comparable to the control; both were a reddish purple suspension with no visible precipitate, impurities or contamination.Staining was completed per instructions in the product insert.Slides of positive (m.Tuberculosis atcc 25177) and negative (b.Subtilis atcc 6533) controls were evaluated and gave satisfactory staining results with the retention and control batches.The retention was comparable to the control.This complaint cannot be confirmed.
 
Event or Problem Description
It was reported that while using bd bbl¿ tb carbolfuchsin kf contamination precipitate was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact."impurity.On 21mar2021/(b)(4).Update from rcc provided: there is no contamination.Yes, it is precipitate in the stain.User found the purple particle after looking at the microscope.".

Brand Name
BD BBL TB CARBOLFUCHSIN KF
Common Device Name
CARBOL FUCHSIN
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11653760
Report Number1119779-2021-00657
Device Sequence Number17030826
Product Code ICL
UDI-Device Identifier00382902125181
UDI-Public00382902125181
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2021
Device Model Number212518
Device Catalogue Number212518
Device Lot Number0237774
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1